Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 204, NWS Springfield, MO

November 1, 2000McDonald County, Newton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Nov 1, 2000, 5:07 PM CST for McDonald County, Newton County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 1, 2000, 5:07 PM CST (23:07 UTC)
Expired
Nov 1, 2000, 5:45 PM CST
In force
38 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties McDonald County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 012308
SVRSGF
MOC119-145-012345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 PM CST WED NOV 1 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWTON COUNTY IN SOUTHWEST MISSOURI
  NORTHERN MCDONALD COUNTY IN SOUTHWEST MISSOURI

* UNTIL 545 PM CST

* AT 504 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES WEST OF ANDERSON...OR 13 MILES
  NORTHWEST OF PINEVILLE...MOVING NORTHEAST AT 40 MPH. THIS SEVERE
  THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS...AND
  WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   GOODMAN BY 520 PM CST.
   NEOSHO BY 525 PM CST.

THE TOWN OF TIFF CITY IS ALSO IN THE PATH OF THIS STORM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

LAT...LON 3669 9475 3656 9459 3678 9410 3704 9435

FOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 2:00 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Nov 1, 2:00 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 PM CST WED NOV 1 2000

MAIN FOCUS THIS PACKAGE WILL BE WITH PRECIPITATION CHANCES AND
POTENTIAL FOR SEVERE WEATHER.

18Z SURFACE ANALYSIS HAS COLD FRONT ANALYZED ACROSS CENTRAL NEBRASKA
THROUGH WESTERN KANSAS.  DRYLINE/PRE FRONTAL TROF LOCATED ACROSS
CENTRAL KANSAS WITH RADARS SHOWING LINE OF CONVECTION STRETCHING
FROM SW IOWA THROUGH EASTERN KS AND INTO CENTRAL OK.  SFC DEW POINT
TONGUE ACROSS EASTERN OK AND EASTERN KS...WITH DEW POINTS IN THE
MID 60S.  MAIN UPPER LEVEL SUPPORT HAS LIFTED WELL TO THE NORTH AND
WEST OF THE CWA IN THE NORTHERN PLAINS...IN FACT HAS LIFTED FASTER
THAN MODELS WERE INDICATING YESTERDAY.  WINDS HAVE BEHAVED AND
REMAINED BELOW CRITERIA FOR WIND ADVISORY.

MODELS FAIRLY SIMILAR WITH TIMING OF COLD FRONT THURSDAY MORNING...
AND KEEP MOST OF PRECIPITATION ALONG AND AHEAD OF FRONT.  BEST LIFT
AND HIGHEST POPS WILL OCCUR TONIGHT AND THURSDAY MORNING AHEAD OF
FRONT.  DIFFERENCES EXIST ON FRIDAY WHEN AVN/NGM WANT TO BRING
MOISTURE AND HIGH POPS IN ACROSS SOUTHERN MISSOURI...WHILE ETA
KEEPS THINGS WELL TO THE SOUTH.  BELIEVE THE SOLUTION MAY BE
SOMEWHERE IN BETWEEN...AND WILL KEEP POPS IN FOR SE 1/3 OF CWA...
BUT WILL LOWER SIGNIFICANTLY FROM FAN/MAV NUMBERS.

MRF HAS FLIP-FLOPPED AGAIN AND NOW DOES NOT HAVE INVERTED
SURFACE/850 TROF ACROSS S MO.  SATURDAY NOW LOOKS TO BE DRY WITH NEXT
SYSTEM LIFTING OUT OF THE SW SUNDAY NIGHT INTO MONDAY. WILL REMOVE
POPS FROM SATURDAY AND INTRODUCE POPS FOR MONDAY.  COLD POOL OF AIR
LOOKS TO MOVE IN BEHIND FRONT FOR MONDAY NIGHT INTO TUESDAY.
MEX/FMR NUMBERS DIFFER SIGNIFICANTLY FOR TUESDAY HIGHS.

...PRELIMINARY CCF NUMBERS FOR COORDINATION PURPOSES...

FCSTID = 5
SGF   56  68  43  58 /  80  30  10  20
JLN   58  68  44  60 /  80  10  10  20
UNO   57  67  46  58 /  70  40  20  30
VIH   57  66  40  57 /  70  30  10  20

.SGF...
MO...NONE.
KS...NONE.

LINDENBERG

In the hours before

Special weather statement, Nov 1, 1:00 PM CST, 4 hours 7 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CST WED NOV 1 2000

...NO SEVERE WEATHER IS EXPECTED THROUGH TONIGHT...

A STRONG STORM SYSTEM CONTINUES TO LIFT NORTHWARD INTO THE
NORTHERN PLAINS EARLY THIS AFTERNOON.  A COLD FRONT WAS LOCATED
ACROSS THE CENTRAL PLAINS WITH A LINE OF STRONG THUNDERSTORMS
OCCURRING AHEAD OF THE FRONT.  WINDY CONDITIONS WERE OCCURRING
AHEAD OF THIS STORM SYSTEM ACROSS THE OZARKS.

AS THE FRONT APPROACHES THE AREA...THUNDERSTORM CHANCES WILL
INCREASE ACROSS THE OZARKS TONIGHT.  SOME STORMS MAY BE STRONG TO
SEVERE...WITH DAMAGING WIND THE MAIN HAZARDOUS WEATHER THREAT.  MOST
OF THE STORMS SHOULD REMAIN BELOW SEVERE LIMITS...AND SPOTTER
ACTIVATION IS NOT ANTICIPATED TONIGHT.

.OUTLOOK FOR THURSDAY THROUGH MONDAY...
THE COLD FRONT WILL PUSH THROUGH ON THURSDAY WITH SHOWERS AND
THUNDERSTORMS GENDING FROM WEST TO EAST AS THE FRONT PUSHES THROUGH.
THE NEXT CHANCE OF PRECIPITATION LOOKS TO BE LATE SUNDAY INTO
MONDAY AS THE NEXT STORM SYSTEM MOVES INTO THE AREA.

LINDENBERG
Special weather statement, Nov 1, 3:35 PM CST, 1 hour 32 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020100-

HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CST WED NOV 1 2000

...STRONG TO SEVERE STORMS POSSIBLE TONIGHT...

A STRONG STORM SYSTEM CONTINUES TO LIFT NORTHWARD INTO THE
NORTHERN PLAINS EARLY THIS AFTERNOON.  A COLD FRONT WAS LOCATED
ACROSS THE CENTRAL PLAINS WITH A LINE OF STRONG THUNDERSTORMS
OCCURRING AHEAD OF THE FRONT.  WINDY CONDITIONS WERE OCCURRING
AHEAD OF THIS STORM SYSTEM ACROSS THE OZARKS.

AS THE FRONT APPROACHES THE AREA...THUNDERSTORM CHANCES WILL
INCREASE ACROSS THE OZARKS TONIGHT.  SOME STORMS MAY BE STRONG TO
SEVERE...WITH DAMAGING WIND THE MAIN HAZARDOUS WEATHER THREAT.  MOST
OF THE STORMS SHOULD REMAIN BELOW SEVERE LIMITS...AND SPOTTER
ACTIVATION IS NOT ANTICIPATED TONIGHT.

.OUTLOOK FOR THURSDAY THROUGH MONDAY...
THE COLD FRONT WILL PUSH THROUGH ON THURSDAY WITH SHOWERS AND
THUNDERSTORMS ENDING FROM WEST TO EAST AS THE FRONT PUSHES THROUGH.
THE NEXT CHANCE OF PRECIPITATION LOOKS TO BE LATE SUNDAY INTO
MONDAY AS THE NEXT STORM SYSTEM MOVES INTO THE AREA.

LINDENBERG

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.